Moving least squares via orthogonal polynomials

Research output: Contribution to journalArticlepeer-review

2 Citations (SciVal)
198 Downloads (Pure)


A method for moving least squares interpolation and differentiation is presented in the framework of orthogonal polynomials on discrete points. This yields a robust and efficient method which can avoid singularities and breakdowns in the moving least squares method caused by particular configurations of nodes in the system. The method is tested by applying it to the estimation of first and second derivatives of test functions on random point distributions in two and three dimensions and by examining in detail the evaluation of second derivatives on one selected configuration. The accuracy and convergence of the method are examined with respect to length scale (point separation) and the number of points used. The method is found to be robust, accurate, and convergent.
Original languageEnglish
Pages (from-to)1310-1322
Number of pages13
JournalSIAM Journal on Scientific Computing
Issue number3
Early online date4 May 2010
Publication statusPublished - 2010


Dive into the research topics of 'Moving least squares via orthogonal polynomials'. Together they form a unique fingerprint.

Cite this